Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 11, 2021Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2021, 1:56 PM EDT for Muscogee County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 1:56 PM EDT (17:56 UTC)
Expired
Jul 11, 2021, 3:00 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA

County Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS82 KFFC 111756
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT Sun Jul 11 2021
 
GAZ089-111900-
Muscogee GA-
156 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MUSCOGEE COUNTY UNTIL
300 PM EDT...

At 156 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Highland Park, Sand Hill, Battle Park, Vista Terrace, Rose Hill,
Kenwood, Custer Road Terrace, Benning Hills, Avondale, Benning Park
and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3250 8499 3253 8484 3251 8472 3242 8477
      3241 8479 3242 8481 3241 8488 3237 8496
      3238 8499 3239 8497 3241 8498 3243 8496
      3246 8500
TIME...MOT...LOC 1756Z 263DEG 26KT 3244 8474 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:48 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 11, 1:48 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
148 PM EDT Sun Jul 11 2021

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 1102 AM EDT Sun Jul 11 2021/

UPDATE...

A low cloud deck has been persistent across much of north and west
Georgia this morning, although it is expected to gradually lift
over the next few hours and into the early afternoon. Scattered
precip is also ongoing in portions of central Georgia. However,
with temperatures slow to warm because of the low cloud deck, not
much destabilization has occurred for anything more than isolated
thunderstorms this morning. The short term forecast has been
updated to account for these observations and trends.

King

PREV DISCUSSION... /Issued 725 AM EDT Sun Jul 11 2021/

PREV DISCUSSION... /Issued 320 AM EDT Sun Jul 11 2021/

Morning Area Forecast Discussion...

SHORT TERM /Today through Monday/...
Stationary frontal boundary remains situated from near the Delmarva
Peninsula back through the Tennessee Valley through northern Texas.
The front should slowly sag southward into the Lower Mississippi
River Valley through Monday. Aloft, nearly zonal flow early this
morning will transition to more of a S/SW flow off of the GOMEX
through Monday.

Large thunderstorm complex across the Arklamiss will continue to
move east in the flow overnight. Most of the hi-res convective
models do weaken this system as is pushes into AL, but scattered
convection from this system could impact northern portions of the
CWA today. This is where the highest pops will be situated. Further
south, no real surface forcing mechanism in place, but any mesoscale
boundaries could help fire/sustain scattered convection this
afternoon/evening.

Pops may be a little bit more widespread across the western CWA on
Monday. Models are progging a fairly decent shortwave moving up in
the flow near the AL/GA border. High pressure aloft will have a bit
more influence in the eastern half of the CWA, and may limit
convective coverage. Lapse rates do steepen ahead of the shortwave
tomorrow afternoon with surface based CAPES 1500-2000 J/kg.

For today and tomorrow, strong storms will definitely be possible.
There is also some potential for a few severe storms each day, with
the primary hazards being damaging wind gusts. In addition, PWATs of
2"+ and very light boundary layer winds will promote slow moving
heavy rainers for the next few days. Localized flooding cannot be
ruled out.

NListemaa

LONG TERM /Monday Night through Saturday/...
No significant forecast concerns or impacts expected in the long
term period.

00Z guidance still indicating Bermuda ridge will drift west to the
mid-Atlantic coast early in the period then remain stationary.
The upper trough over the midwest will lift out and flatten north of
the ridge with a trailing weak front hanging down into Ern
TN, AL to the gulf coast. Still appears that GFS most aggressive
with RH in this pattern, but still moist in all guidance through
Friday at which point guidance diverges with disagreement on
presence and location of easterly wave roughly east of the FL
peninsula late in the period. No indication of any tropical
cyclone development in the Atlantic basin.

Daytime temps will continue slightly below normal with near to
above normal nighttime temps and above normal rain chances and
rain amounts. PW values coming back down but still above
climatology. Any storms that develop will contain heavy rain with
isolated minor flooding possible. Some threat for strong winds
but with limited 0-2km lapse rates and SBCAPE < 1500 J/kg, should
remain under 40 mph. Have not observed much wind damage or wind
gusts > 40 mph last few days.

Previous discussion follows...

SNELSON

PREV DISCUSSION... /Issued 333 PM EDT Sat Jul 10 2021/
LONG TERM /Monday through Saturday/...

Typical Georgia summertime weather expected with remarkable
consistency over the long term period and beyond with afternoon
highs in the mid 80s to low 90s, overnight low temps and dewpoints
hovering around 70 degrees, PWATS steadily between 1.5-2", and a
roughly 50-70% chance of afternoon diurnal showers and thunderstorms
at any given location.

Synoptically, the Bermuda High over the western Atlantic will remain
steadfast, with an upper-level low over the Ozarks stalling and
quickly occluding and shifting northward at the start of next week,
taking any hope of an airmass change with it. The broad fetch of low-
level southerly moisture will fuel diurnal showers and storms each
afternoon. With so much moisture throughout the vertical profile and
minimal upper-level support/dynamics, overall severe thunderstorm
chances will be low outside of some anomalous water-loaded
downbursts in isolated locations. Rather the main concern should be
training or slow moving storms producing 2-3" of rain in isolated
locations leading to localized nuisance flooding.

Thiem

&&

.AVIATION...
18Z Update...
Scattered SHRA/TSRA is ongoing across north and central Georgia,
with a TEMPO for TSRA being carried from 18-22Z at ATL and VCSH
thereafter until 02Z. Ceilings have been slow to improve
throughout the day so far, and are currently MVFR to low- VFR
across much of north and central Georgia. Ceilings are expected to
remain between 025-040 through the afternoon and into the evening
hours. Any improvement after sunset will be short- lived, as MVFR
ceilings (and possible IFR underneath) redevelop by 08Z. Winds
will be mainly SW at 5-10 kts through the period, although they
may flirt with due S during the overnight hours.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  70  89  70 /  60  30  50  50
Atlanta         85  71  86  70 /  60  30  60  50
Blairsville     80  66  80  64 /  60  50  60  60
Cartersville    85  70  85  69 /  60  40  60  50
Columbus        89  72  90  71 /  50  30  60  30
Gainesville     84  70  86  69 /  60  40  60  60
Macon           90  71  91  70 /  50  30  50  20
Rome            86  70  85  70 /  60  40  60  60
Peachtree City  85  70  87  69 /  50  30  60  40
Vidalia         91  72  90  72 /  40  30  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa/King
LONG TERM....SNELSON
AVIATION...King
Hazardous weather outlook, Jul 11, 11:54 AM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1154 AM EDT Sun Jul 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1154 AM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms producing locally heavy rainfall are
expected across north and central Georgia this afternoon and
evening. Some of the storms could be strong with gusty winds and
frequent lightning. Localized flash flooding may also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms producing locally heavy
rainfall are expected across north and central Georgia through
Saturday, mainly in the afternoon and evening. A few storms may
become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 11, 1:54 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
154 PM EDT Sun Jul 11 2021

GAZ089>091-111830-
Chattahoochee GA-Marion GA-Muscogee GA-
154 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
NORTHWESTERN MARION AND SOUTHEASTERN MUSCOGEE COUNTIES UNTIL 230 PM
EDT...

At 153 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
North Fort Benning, Marion Estates, Oakland and Eelbeck/West Fort
Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3253 8463 3253 8461 3252 8460 3253 8456
      3254 8457 3255 8455 3254 8454 3255 8453
      3254 8453 3254 8452 3238 8449 3238 8484
      3248 8485
TIME...MOT...LOC 1753Z 263DEG 26KT 3244 8477

WIND...40MPH
Special weather statement, Jul 11, 1:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT Sun Jul 11 2021

GAZ089-111900-
Muscogee GA-
156 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MUSCOGEE COUNTY UNTIL
300 PM EDT...

At 156 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Highland Park, Sand Hill, Battle Park, Vista Terrace, Rose Hill,
Kenwood, Custer Road Terrace, Benning Hills, Avondale, Benning Park
and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3250 8499 3253 8484 3251 8472 3242 8477
      3241 8479 3242 8481 3241 8488 3237 8496
      3238 8499 3239 8497 3241 8498 3243 8496
      3246 8500
TIME...MOT...LOC 1756Z 263DEG 26KT 3244 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:54 PM EDTSpecial Weather StatementFFCChattahoochee36 min
Jul 11, 2:13 PM EDTSpecial Weather StatementFFCSchley32 min
Jul 11, 2:48 PM EDTSpecial Weather StatementFFCMacon, Schley, Taylor, Webster27 min
Jul 11, 3:01 PM EDTSpecial Weather StatementFFCWarren29 min
Jul 11, 3:20 PM EDTSpecial Weather StatementFFCMacon, Schley25 min
Jul 11, 4:29 PM EDTSpecial Weather StatementFFCJohnson46 min
Jul 11, 5:06 PM EDTSpecial Weather StatementFFCCandler24 min
Jul 11, 5:36 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jul 11, 7:46 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.